Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 10, 2011, 9:23 PM CST for 24 counties in Texas. It took effect at Mar 11, 2011, 10:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 9:23 PM CST (03:23 UTC)
- In effect from
- Mar 11, 2011, 10:00 AM CST
- Expired
- Mar 11, 2011, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5160 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WWUS84 KSJT 110323 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 923 PM CST THU MAR 10 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AREAWIDE ON FRIDAY... .SOUTH TO SOUTHWEST 20 FOOT WINDS WILL INCREASE TO NEAR 20 MPH BY LATE FRIDAY AFTERNOON DUE TO A STRONG PRESSURE GRADIENT ACROSS THE REGION. AFTERNOON TEMPERATURES IN THE UPPER 70S AND LOWER 80S... COMBINED WITH VERY DRY AIR...WILL PRODUCE RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. THE COMBINATION OF THESE FACTORS AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF WEST CENTRAL TEXAS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111200- /O.UPG.KSJT.FW.A.0005.110311T1600Z-110312T0000Z/ /O.NEW.KSJT.FW.W.0006.110311T1600Z-110312T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 923 PM CST THU MAR 10 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR ALL OF WEST CENTRAL TEXAS. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA...MENARD...KIMBLE...MASON. * WIND: SOUTH 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: RED FLAG CONDITIONS ARE EXPECTED TO BE MET BETWEEN 10 AM AND 7 PM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IS EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
3 follow-up statements
242 WWUS84 KSJT 111105 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 505 AM CST FRI MAR 11 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AREA WIDE ON FRIDAY... .SOUTH TO SOUTHWEST 20 FOOT WINDS WILL INCREASE TO NEAR 20 MPH BY LATE FRIDAY AFTERNOON DUE TO A STRONG PRESSURE GRADIENT ACROSS THE REGION. AFTERNOON TEMPERATURES IN THE UPPER 70S AND LOWER 80S... COMBINED WITH VERY DRY AIR...WILL PRODUCE RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. THE COMBINATION OF THESE FACTORS AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AND THE POTENTIAL FOR ANY FIRE TO SPREAD QUICKLY. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112200- /O.CON.KSJT.FW.W.0006.110311T1600Z-110312T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 505 AM CST FRI MAR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WEST CENTRAL TEXAS... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA...MENARD...KIMBLE...MASON. * WIND: SOUTH 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: RED FLAG CONDITIONS ARE EXPECTED TO BE MET BETWEEN10 AM AND 7 PM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IS EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
666 WWUS84 KSJT 112146 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 346 PM CST FRI MAR 11 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AREA WIDE ON FRIDAY... .SOUTH TO SOUTHWEST 20 FOOT WINDS WILL CONTINUE TO GUST NEAR 30 MPH THROUGH SUNSET THIS EVENING...DUE TO A STRONG PRESSURE GRADIENT ACROSS THE REGION. AFTERNOON TEMPERATURES IN THE UPPER 70S AND LOWER 80S HAVE COMBINED WITH VERY DRY AIR TO DROP RELATIVE HUMIDITY VALUES TO BETWEEN 10 AND 15 PERCENT. THE COMBINATION OF THESE FACTORS AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AND THE POTENTIAL FOR ANY FIRE TO SPREAD QUICKLY. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-120100- /O.CON.KSJT.FW.W.0006.000000T0000Z-110312T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 346 PM CST FRI MAR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WEST CENTRAL TEXAS... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: SOUTH 20 FOOT WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: RED FLAG CONDITIONS ARE EXPECTED TO BE MET THROUGH 7 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IS EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
358 WWUS84 KSJT 120049 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 649 PM CST FRI MAR 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-120200- /O.EXP.KSJT.FW.W.0006.000000T0000Z-110312T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 649 PM CST FRI MAR 11 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WEST CENTRAL TEXAS... THE RED FLAG WARNING FOR WEST CENTRAL TEXAS WILL EXPIRE AT 7 PM CST THIS EVENING. RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER THIS EVENING BUT WIND SPEEDS WILL CONTINUE TO DIMINISH ACROSS WEST CENTRAL TEXAS. BY 8 PM...SOUTH WINDS ARE EXPECTED TO 10 TO 15 MPH AREAWIDE. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 10, 5:13 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 10, 5:13 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 513 PM CST THU MAR 10 2011 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... VFR NEXT 24 HOURS AS LOW LEVEL MOISTURE REMAINS SCARCE. WINDS WILL BE THE MAIN PROBLEM FRIDAY TO GENERAL AVIATION AS LEE TROUGH BRINGS SOUTH WINDS GUSTING TO 25-30 KTS AT KABI AND KSJT...BEGINNING MID MORNING. && .PREV DISCUSSION... /ISSUED 336 PM CST THU MAR 10 2011/ SHORT TERM... MAIN WEATHER STORY IN THE SHORT TERM IS THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY AND THIS IS DISCUSSED IN MORE DETAIL IN THE FIRE WEATHER DISCUSSION BELOW. SOUTH TO SOUTHWEST WINDS WILL QUICKLY INCREASE BY LATE MORNING AS A LEE TROUGH DEVELOPS ACROSS THE TEXAS PANHANDLE. IN ADDITION...TEMPERATURES WILL RISE TO 10 TO 15 DEGREES ABOVE SEASONAL NORMALS ON FRIDAY AFTERNOON. A BLANKET OF CIRRUS IS EXPECTED FOR MUCH OF THE DAY FRIDAY WHICH MAY HINDER GOOD MIXING AND TEMPERATURES FROM REACHING THE MID 80S FRIDAY AFTERNOON. REGARDLESS...A STRONG SURFACE PRESSURE GRADIENT SHOULD ALLOW WINDS TO INCREASE TO 15 TO 25 KNOTS WITH SOME HIGHER GUSTS AND TEMPERATURES TO INCREASE INTO THE UPPER 70S TO LOWER 80S. WINDS WILL QUICKLY SUBSIDE SHORTLY AFTER SUNSET. LONG TERM... MODELS SHOW A WEAK COLD FRONT ENTERING NORTHERN ZONES EARLY SATURDAY...THEN STALLING OVER NORTHERN PORTIONS OF THE CONCHO VALLEY AND HEARTLAND BY LATE AFTERNOON. TEMPERATURES WILL BE COOLEST NORTH OF THE FRONT WITH HIGHS IN THE MID AND UPPER 70S OVER THE BIG COUNTRY...WITH LOWER 80S SOUTH OF THE FRONT. FRONT WILL LINGER OVER NORTHERN ZONES INTO SUNDAY WITH AFTERNOON HIGHS NOT TOO DISSIMILAR FROM SATURDAY. MAY SEE A FEW SHOWERS OR THUNDERSTORMS DEVELOP ALONG AND NORTH OF THE BOUNDARY SUNDAY NIGHT AND EARLY MONDAY...AS AN UPPER TROUGH MOVES EAST ACROSS THE CENTRAL AND NORTHERN PLAINS. CONFIDENCE NOT HIGH THOUGH AS BEST LIFT WILL REMAIN NORTH OF THE AREA SO KEPT POPS AT 20 PERCENT. SHOULD SEE A FAIR AMOUNT OF CLOUDS ON MONDAY SO NOT AS WARM WITH HIGHS MAINLY IN THE LOWER 70S. ZONAL FLOW ALOFT WITH SOUTHERLY FLOW AT THE SURFACE WILL PREVAIL TUESDAY THROUGH THURSDAY WITH A GRADUAL WARMING TREND THROUGH THE PERIOD. LOW LEVEL MOISTURE WILL ALSO INCREASE ACROSS THE AREA WITH STRATUS POSSIBLE EACH MORNING. HIGHS ON TUESDAY WILL BE IN THE MID 70S...WARMING INTO THEN LOW 80S BY THURSDAY. OVERNIGHT TEMPERATURES WILL BE PLEASANT WITH LOWS MAINLY IN THE LOWER 50S. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS ON FRIDAY. A STRONG PRESSURE GRADIENT WILL ALLOW WINDS TO QUICKLY PICK UP BETWEEN 15Z AND 17Z FRIDAY. WINDS WILL PEAK AT 20 TO 24 KNOTS BETWEEN 18Z AND 21Z. ALTHOUGH SOUTH WINDS ARE USUALLY NOT AS CONDUCIVE FOR CRITICAL FIRE WEATHER CONDITIONS AS SOUTHWEST OR WEST WINDS...LITTLE MOISTURE RETURN IS EXPECTED. DEWPOINT TEMPERATURES WILL GENERALLY REMAIN IN THE 20S ACROSS THE AREA. THIS IN COMBINATION WITH WELL ABOVE NORMAL TEMPERATURES...WILL ALLOW FOR RELATIVE HUMIDITY VALUES TO DROP NEAR OR BELOW 20 PERCENT ACROSS MOST OF THE AREA BY 17Z. ISSUED A FIRE WEATHER WATCH FOR ALL OF WEST CENTRAL TEXAS FOR FRIDAY AFTERNOON. WINDS ACROSS MUCH OF THE NORTHWEST HILL COUNTRY WILL REMAIN MARGINAL...AND THESE AREAS MAY NOT REACH RED FLAG CRITERIA. IF MODEL DATA TONIGHT INDICATES THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY...A RED FLAG WARNING MAY BE NEEDED FOR PARTS OR ALL OF WEST CENTRAL TEXAS. WINDS SHOULD QUICKLY SUBSIDE BY 00Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 43 81 46 77 46 / 0 0 0 0 10 SAN ANGELO 39 82 45 83 46 / 0 0 0 0 10 JUNCTION 35 77 43 84 51 / 0 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE... MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA... SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR... THROCKMORTON...TOM GREEN. && 99/99/04
Hazardous weather outlook, Mar 10, 3:00 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CST THU MAR 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 300 PM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS ON FRIDAY AS STRONG SOUTH WINDS AND LOW REALITVE HUMIDITY VALUES COMBINE. THESE CONDITIONS WILL PERSIST FROM LATE MORNING THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DANIELS
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.